Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Majorizing kernels and stochastic cascades with applications to incompressible Navier-Stokes equations


Authors: Rabi N. Bhattacharya, Larry Chen, Scott Dobson, Ronald B. Guenther, Chris Orum, Mina Ossiander, Enrique Thomann and Edward C. Waymire
Journal: Trans. Amer. Math. Soc. 355 (2003), 5003-5040
MSC (2000): Primary 35Q30, 76D05; Secondary 60J80, 76M35
Published electronically: July 24, 2003
MathSciNet review: 1997593
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A general method is developed to obtain conditions on initial data and forcing terms for the global existence of unique regular solutions to incompressible 3d Navier-Stokes equations. The basic idea generalizes a probabilistic approach introduced by LeJan and Sznitman (1997) to obtain weak solutions whose Fourier transform may be represented by an expected value of a stochastic cascade. A functional analytic framework is also developed which partially connects stochastic iterations and certain Picard iterates. Some local existence and uniqueness results are also obtained by contractive mapping conditions on the Picard iteration.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 35Q30, 76D05, 60J80, 76M35

Retrieve articles in all journals with MSC (2000): 35Q30, 76D05, 60J80, 76M35


Additional Information

Rabi N. Bhattacharya
Affiliation: Department of Mathematics, University of Arizona, Tucson, Arizona 85721
Email: rabi@math.arizona.edu

Larry Chen
Affiliation: Department of Mathematics, Oregon State University, Corvallis, Oregon 97331-4605
Email: chen@math.orst.edu

Scott Dobson
Affiliation: Department of Mathematics, Linn-Benton Community College, Albany, Oregon 97321
Address at time of publication: Department of Mathematics, Oregon State University, Corvallis, Oregon 97331-4605
Email: dobsons@attbi.com

Ronald B. Guenther
Affiliation: Department of Mathematics, Oregon State University, Corvallis, Oregon 97331-4605

Chris Orum
Affiliation: Department of Mathematics, Oregon State University, Corvallis, Oregon 97331-4605
Email: orum@math.orst.edu

Mina Ossiander
Affiliation: Department of Mathematics, Oregon State University, Corvallis, Oregon 97331-4605
Email: ossiand@math.orst.edu

Enrique Thomann
Affiliation: Department of Mathematics, Oregon State University, Corvallis, Oregon 97331-4605
Email: thomann@math.orst.edu

Edward C. Waymire
Affiliation: Department of Mathematics, Oregon State University, Corvallis, Oregon 97331-4605
Email: waymire@math.orst.edu

DOI: http://dx.doi.org/10.1090/S0002-9947-03-03246-X
PII: S 0002-9947(03)03246-X
Keywords: Multiplicative cascade, branching random walk, incompressible Navier-Stokes, Feynman-Kac, reaction-diffusion
Received by editor(s): June 15, 2002
Received by editor(s) in revised form: October 16, 2002
Published electronically: July 24, 2003
Additional Notes: This research was partially supported by Focussed Research Group collaborative awards DMS-0073958, DMS-0073865 to Oregon State University and Indiana University by the National Science Foundation. The first author was also supported by a fellowship from the Guggenheim Foundation
Article copyright: © Copyright 2003 American Mathematical Society